# SDR B3OR20020017

- Difficulty date: May 29, 2002
- Submitted: August 13, 2002
- Operation: Air carrier
- Aircraft: N5204X
- Make and model: Snias AS350B2
- Aircraft serial: 3099
- Aircraft time: 986 hours
- System (JASC): 6220 · Main Rotor Head
- Part: Bearing
- Condition: Corroded
- Location: Main Rotor
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING A 500 HOUR INSPECTION IT IS NECESSARY TO DISSASSEBLE THE MAIN ROTOR FREQUENCY ADAPTER TO INSPECT FOR CORROSION. THE BEARING THAT IS IN THE ADAPTER IS SUPPOSED TO BE EASILY REMOVABLE. VARIOUS EFFORTS WERE MADE TO REMOVE THE BEARING. THE BEARING WAS REMOVED BY EXCESSIVE FORCE TO TRY TO FIND OUT WHY IT WAS FROZEN IN PLACE.   AIRCRAFT'S ADAPTERS WERE ASSEMBLED WITH MINIMAL AMOUNTS OF A COMPOUND CALLED "MASTINOX" I.A.W. THE M/M.  WHEN THE BEARING WAS REMOVED, CORROSION WAS FOUND IN THE BEARING BORE AND ON THE RETAINING RING. ALL THREE FREQUENCY ADAPTERS WERE IN THE SAME CONDITION AND ALL THREE REPLACED.
